MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. ENCOR BIO PROBE 7G; BIOPSY INSTRUMENT
Catalog Number ECP017G
Medical Device Problem Codes Nonstandard Device (1420); Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent vacuum assisted breast biopsy procedure using the encor biopsy system with the encor biopsy probe.Prior to port placement procedure, package allegedly contains oily substance in the probe notch.There was no patient contact.
 
Additional Manufacturer Narrative
H11: the manufacturing location was selected as unknown due to system limitations.The manufacturing location for the encor product is adroit medical equipment.As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: one 7g encor biopsy probe with a complete sample trap assembly, removable probe cover was received for evaluation.The syringe adapter and additional sample tray were also returned with the complaint sample.Product packaging and label were returned and verified with tw.The probe was received with protective tubing.The encor biopsy probe appeared to be clean.The probe body was rotated to identify any cracks.No cracks were observed on the probe body.The probe gears appeared to be clean and the aperture was received closed.Upon visual inspection, no damage was identified to the returned probe or the rear housing.Under microscopic examination a substance was noted throughout the probe aperture.No other anomalies noted.One electronic photo was provided and reviewed.The photo shows the distal end of one encor probe needle.The probe body and trap chamber subassemblies were not visible in the photo.The product packaging tray can be seen in the background, however the tyvek lid and product label are not visible.The probe cutter is shown in the fully closed position.Upon zooming in to 50%, a substance is observed on the probe cutter.No additional anomalies are noted to the probe needle or trocar tip.A manufacturing review was conducted to assess the potential source of the observed substance.Based on this review, the substance was identified as silicone oil applied to the cannula and cutter components during the manufacturing assembly process.The amount of silicone present on the probe cutter was determined to be excessive (overflow).Therefore, based on the photo review and complaint sample evaluation, the reported device contamination (substance on probe notch) is unconfirmed and the investigation is confirmed for the identified nonstandard device issue (overflow of silicone).The root cause was determined to be manufacturing-related.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (unique identifier (udi) #), g3, h6 (device, component, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ENCOR BIO PROBE 7G
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
AUSA MEDICAL DEVICES PVT LTD
15b bommasandra indl area
hosur road, attibele hobli
anekal taluk, bangalore 560 9 99
IN   560 999
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22455753
Report Number2020394-2025-00999
Device Sequence Number8156129
Product Code KNW
UDI-Device Identifier00801741086281
UDI-Public(01)00801741086281(11)241227(17)261128(10)VTJZA001
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K051158
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECP017G
Device Lot NumberVTJZA001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown